Share this:

contentandwell
@contentandwell

Posts: 230
Joined: Feb 18, 2017

night (and occasional day) sweats

Posted by @contentandwell, Fri, Feb 24 2:20pm

I am having terrible night sweats every night, and some during the day. At night I am up generally about every hour due to these and also a frequent need to use the bathroom. I realize these night sweats are from one of the immunosuppresants, I have not investigated to determine which one, but they are a necessary evil after transplant.
Has anyone else suffered with these, and if so is there anything you can do to prevent them? Thankfully they don’t last more than 10 minutes but the interruption of sleep is very tiring. It has been suggested to put something cold against your neck but I don’t know if once that warms up it will help at all, plus I reposition a lot while I am sleeping.
Thanks for any suggestions.
JK

Reply


Rosemary, Volunteer Mentor
@rosemarya

Posts: 763
Joined: Aug 30, 2011
Posted by @rosemarya, Fri, Feb 24 7:21pm

Sometimes immunosuppressant medications might need a dosage adjustment. Any dosage change is to be done only under advice from your transplant team/doctor.
Rosemary


contentandwell
@contentandwell

Posts: 230
Joined: Feb 18, 2017
Posted by @contentandwell, Mon, Feb 27 8:24am

@rosemarya Hi Rosemary. I checked the side-effects online yesterday and both cellcept and prograf can cause night sweats. I did mention it at the post-transplant appointment in January but I perhaps did not stress enough just how frequent and how bad they are. I will do that at my appointment next week. Obviously though if I have to tolerate it to take the dosage of medication I need to prevent rejection then I will just have to bear with it. I also discovered in checking side-effects that they can cause trouble sleeping, which I have often. Last night was particularly bad causing me to sleep late.
JK


Rosemary, Volunteer Mentor
@rosemarya

Posts: 763
Joined: Aug 30, 2011
Posted by @rosemarya, Mon, Mar 20 8:23am

@contentandwell, JK did you learn anything about these day/night sweats at your latest appointment? Are they related to any of the immunosuppressant medications?
I hope you are still feeling well.
Rosemary


contentandwell
@contentandwell

Posts: 230
Joined: Feb 18, 2017
Posted by @contentandwell, Mon, Mar 20 5:21pm

@rosemarya I did mention it at my appointment and they did say the immunosuppressants can cause these but they also suggested I have a thyroid check with my PCP. I am on the lowest dosage of levothyroxine, thyroid medication, so I doubt it is that though unless a transplant can also cause your thyroid to function better. I have an appointment with my PCP in May so I will probably wait until then. I have gotten to a point of avoiding him. This may sound odd, but whereas he was incredibly caring and great when I first started going to him a couple of years ago, he now seems to not like me. I have no idea what could have caused that except for the fact that I have asked some questions, but so be it. Go figure.
JK


Rosemary, Volunteer Mentor
@rosemarya

Posts: 763
Joined: Aug 30, 2011
Posted by @rosemarya, Tue, Feb 28 8:55am

@contentandwell JK, I admire your proactive approach and your attitude! Keep in mind that sometimes tiny adjustments can help when having side effects, and you are right to discuss this with your doctor. Also, you have been thru a very serious surgery, and your body is still recovering and adjusting to that, even though you are feeling good. Your body is also getting used to those medications. So be patient, and be watchful.
I have found that I do not tolerate caffeine well anymore since transplant. So for me , that means only 1 cup coffee in morning, only. I avoid any caffeinated beverage after @ 3;00 if I want to sleep at night. Water has become my beverage of choice.
Rosemary


contentandwell
@contentandwell

Posts: 230
Joined: Feb 18, 2017
Posted by @contentandwell, Tue, Feb 28 11:13am

@rosemarya, as always from you, good advice. I am not a patient person when it comes to things like this, I just want to move forward, which overall has served me well.
I can drink caffeine but I do stop at around 5:00. I generally am not in bed until 11:00 so it does not seem to be the problem. I can go without caffeine and still have trouble sleeping, and I can drinks two big cups of coffee in the morning and then take a nap! Other than coffee during the day my beverage of choice is water also. I do sometimes drink an herbal tea in the evening.
JK

Please login or register to post a reply.